Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 191, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 12, 2009, 12:05 AM CDT for Hickman County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2009, 12:05 AM CDT (05:05 UTC)
- Expired
- Jun 12, 2009, 12:30 AM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Hickman County, TN
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2096 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 120505 SVROHX TNC081-120530- /O.NEW.KOHX.SV.W.0191.090612T0505Z-090612T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1205 AM CDT FRI JUN 12 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE... * UNTIL 1230 AM CDT * AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CENTERVILLE...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERVILLE BY 1220 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3583 8723 3567 8738 3578 8763 3593 8750 TIME...MOT...LOC 0502Z 294DEG 21KT 3584 8755 $$ 31/JBW
1 follow-up statement
000 WWUS54 KOHX 120515 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1215 AM CDT FRI JUN 12 2009 TNC081-120530- /O.CON.KOHX.SV.W.0191.000000T0000Z-090612T0530Z/ HICKMAN TN- 1215 AM CDT FRI JUN 12 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR CENTRAL HICKMAN COUNTY... AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CENTERVILLE...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERVILLE BY 1220 AM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3575 8754 3590 8741 3583 8723 3567 8738 TIME...MOT...LOC 0514Z 294DEG 21KT 3581 8747 $$ 31/JBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:21 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 11, 9:21 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 921 PM CDT THU JUN 11 2009 .MESOSCALE UPDATE...HAVE JUST SENT UPDATE FOR TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR ALL BUT THE SW COUNTIES. SOLID BAND OF SHOWERS AND THUNDERSTORMS WAS MOVING ESE AT AROUND 30 MPH AND HAD ENTERED THE NORTHERN TIER OF COUNTIES AT THIS TIME. LOOKING AT VILS... FOR THE MOST PART THE LINE APPEARS TO BE MAINTAINING ITS INTENSITY. LATEST RUC MODEL FORECASTS SOME STABILIZATION AS THE EVENING CONTINUES ...BUT PRECIP EFFICIENCY VALUES STAY HIGH FOR NEXT FEW HOURS...AND SATELLITE INFRARED LOOP SHOWS COOLING CLOUD TOPS JUST NW OF STEWART COUNTY. SO IT APPEARS LINE WILL MAINTAIN ITSELF FOR NEXT COUPLE OF HOURS AND THEN HOPEFULLY WEAKEN. && .PREV DISCUSSION... /ISSUED 751 PM CDT THU JUN 11 2009/ DISCUSSION... ISSUED QUICK UPDATE TO INCREASE POPS NORTH. ALSO...ADDED THAT STRONG STORMS WILL BE POSSIBLE. SPS SENT EARLIER TO MENTION THIS AS WELL. WILL LIKELY LOWER POPS NORTH TO SOUTH AS THE BAND MOVES SOUTHWARD OVERNIGHT. UPDATE SENT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && STEIGERWALDT
Hazardous weather outlook, Jun 11, 5:16 AM CDT, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT THU JUN 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 516 AM CDT THU JUN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MIDSTATE TODAY. THIS FEATURE WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE MIDSTATE. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE FORECAST PERIOD. A FEW THUNDERSTORMS IN THE SOUTHWEST HALF OF THE AREA MAY BE SEVERE ON FRIDAY WITH DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLM
In the hours before
Local storm report, Jun 11, 10:26 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1026 PM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
06/11/2009 SUMNER TN TRAINED SPOTTER
SEVERAL TREES DOWN IN HENDERSONVILLE
&&
STEIGERWALDTLocal storm report, Jun 11, 10:43 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 PM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 1 SW WESTMORELAND 36.55N 86.26W
06/11/2009 SUMNER TN PUBLIC
SMALL TREE DOWN AT INTERSECTION OF JAMES BROWN ROAD AND
COLEY TOWN ROAD
&&
STEIGERWALDTSpecial weather statement, Jun 11, 10:53 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1053 PM CDT THU JUN 11 2009 TNZ025>027-120415- CHEATHAM-DAVIDSON-DICKSON- 1053 PM CDT THU JUN 11 2009 ...A LINE OF STRONG THUNDERSTORM WAS APPROACHING INTERSTATE 40... AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORM MOVING SOUTHEAST AT 30 MPH. THESE STORMS SHOULD NEAR THE INTERSTATE 40 CORRIDOR BY 1100 PM. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS....ALONG WITH BRIEF HEAVY RAINFALL AMOUNTS OF UP TO ONE INCH...AND FREQUENT CLOUD TO GROUND LIGHTNING. 31/JBW
Special weather statement, Jun 11, 11:30 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1130 PM CDT THU JUN 11 2009 TNZ027-028-059-062-120530- DAVIDSON-RUTHERFORD-WILLIAMSON-WILSON- 1130 PM CDT THU JUN 11 2009 ...STRONG THUNDERSTORMS ARE AFFECTING DAVIDSON...AND WILL EFFECT RUTHERFORD...WILLIAMSON...AND WILSON COUNTIES... AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLE MEADE...OR 7 MILES SOUTHWEST OF NASHVILLE...MOVING EAST SOUTHEAST AT 25 MPH. THIS THUNDERSTORM WAS EMBEDDED WITHIN A LINE OF THUNDERSTORMS. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORMS. THIS AND OTHER THUNDERSTORMS WILL BRING BRIEF HEAVY RAINFALL AMOUNTS OF UP TO ONE INCH...AND FREQUENT CLOUD TO GROUND LIGHTNING. 31/JBW
Special weather statement, Jun 11, 11:46 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1146 PM CDT THU JUN 11 2009 TNZ024-057-120530- HICKMAN-HUMPHREYS- 1146 PM CDT THU JUN 11 2009 ...A STRONG THUNDERSTORM WAS AFFECTING HICKMAN AND HUMPHREYS COUNTIES... AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF WAVERLY...MOVING SOUTHEAST AT 30 MPH. THIS THUNDERSTORM WAS EMBEDDED WITHIN A LINE OF THUNDERSTORMS. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS AND OTHER THUNDERSTORMS WILL BRING BRIEF HEAVY RAINFALL AMOUNTS OF UP TO ONE INCH...AND FREQUENT CLOUD TO GROUND LIGHTNING. 31/JBW
Local storm report, Jun 11, 11:54 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1154 PM CDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG WESTMORELAND 36.56N 86.25W
06/11/2009 SUMNER TN PUBLIC
TREE LIMB DOWN IN WESTMORELAND
0912 PM TSTM WND DMG 1 SW WESTMORELAND 36.55N 86.26W
06/11/2009 SUMNER TN PUBLIC
SMALL TREE DOWN AT INTERSECTION OF JAMES BROWN ROAD AND
COLEY TOWN ROAD
0920 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
06/11/2009 ROBERTSON TN PUBLIC
LIMBS DOWN IN SPRINGFIELD
1010 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
06/11/2009 SUMNER TN TRAINED SPOTTER
SEVERAL TREES DOWN IN HENDERSONVILLE
&&
JBWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 24 min |
| Jun 11, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 41 min |
| Jun 11, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Robertson, Sumner | 38 min |
| Jun 11, 8:58 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Pickett | 32 min |
| Jun 11, 9:12 PM CDT | Tornado Warning | OHX | Pickett | 18 min |
| Jun 11, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 32 min |
| Jun 11, 9:37 PM CDT | Tornado Warning | OHX | Van Buren | 23 min |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 18 min |
| Jun 11, 10:12 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.